Thunderstorm Wind, Hamilton
- When
- May 30, 4:50 PM EST
- Where
- Hamilton County, 3 mi S of Collegedale
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.000, -85.050
One tree and numerous power lines were downed three miles south of Collegedale near the Georgia border.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
One tree and numerous power lines were downed three miles south of Collegedale near the Georgia border.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 30, 1:45 PM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT TUE MAY 30 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...A PERSISTENCE FORECAST CONTINUES THROUGH THE SHORT TERM AS THE HIGH PRESSURE RIDGE REMAINS OVER THE AREA. SCATTERED PULSE THUNDERSTORMS OVER THE MOUNTAINS AND PLATEAU THIS EVENING SHOULD DISSIPATE WITH THE LOSS OF HEATING. SOME MARGINALLY SEVERE HAIL AND LOCALIZED FLOODING WILL BE POSSIBLE WITH THE SLOW-MOVING STORMS. LOWS IN THE 60S WITH SOME LIGHT FOG CAN BE EXPECTED AGAIN TONIGHT. THE NAM INDICATES A LITTLE MORE MOISTURE IN PLACE TOMORROW THAN TODAY...AND THIS MAY HOLD TEMPS BACK A DEGREE OR TWO...BUT WE SHOULD STILL GET INTO THE UPPER 80S AND LOWER 90S OUTSIDE THE HIGHER ELEVATIONS. MUCH LIKE TODAY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE MOUNTAINS AND PLATEAU TOMORROW AFTERNOON. .LONG TERM...(WED NIGHT THROUGH TUE)...BOTH THE GFS AND NAM GENERALLY AGREE THAT UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL APPROACH THE AREA BY LATE THURSDAY AND PASS EAST OF THE APPALACHIANS BY FRIDAY MORNING. AS SUCH...HIGH CHANCE TO LOW LIKELY POPS STILL APPEARS APPROPRIATE FOR THAT TIME FRAME. IN THE MEANTIME...ANTICIPATE SOMEWHAT BETTER COVERAGE OF THE DIURNAL CONVECTION THROUGH MIDWEEK AS MOISTURE INCREASES AT ALL LEVELS. A DRY AND SOMEWHAT COOLER AIR MASS USHERED IN BY THE LATE THURSDAY/EARLY FRIDAY FROPA WILL DISPLACE THE TROPICAL AIR MASS CURRENTLY IN PLACE...ALTHOUGH TEMPS WILL ONLY DROP TO NEAR CLIMO THROUGH THE WEEKEND. ANOTHER WARMUP IS IN STORE BY EARLY NEXT WEEK AS UPPER TROUGH PULLS OUT AND IS REPLACED BY UPPER RIDGING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 91 68 87 / 20 30 30 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 90 67 84 / 10 30 30 50 OAK RIDGE, TN 67 90 66 84 / 10 30 30 50 TRI CITIES AIRPORT, TN 63 88 63 81 / 10 30 30 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 453 AM EDT TUE MAY 30 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-310930- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 453 AM EDT (353 AM CDT) TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL APPROACH THE TENNESSEE RIVER VALLEY THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. A FEW OF THESE STORMS COULD BECOME STRONG TO POSSIBLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND NIGHT. TD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 204 PM EDT TUE MAY 30 2006 NCZ060-TNZ087-301845- CHEROKEE-SOUTHEAST MONROE- 204 PM EDT TUE MAY 30 2006 ...A STRONG THUNDERSTORM WILL AFFECT CHEROKEE AND SOUTHEASTERN MONROE COUNTIES... AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF MURPHY....MOVING SOUTHWEST AT 10 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES. ANOTHER STORM WAS LOCATED NEAR ANDREWS...AND WAS NEARLY STATIONARY. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT TUE MAY 30 2006 NCZ060-TNZ086-087-301945- CHEROKEE-NORTHWEST MONROE-SOUTHEAST MONROE- 245 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORMS AFFECTING CHEROKEE AND MONROE COUNTIES... AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ACROSS SOUTHERN MONROE AND NORTHERN CHEROKEE COUNTIES. THESE STORMS WERE NEARLY STATIONARY. SOME LOCATIONS THAT MAY BE AFFECTED BY THESE STORMS INCLUDE ANDREWS...UNAKA...HIAWASSE LAKE...COKER CREEK...AND TELLICO PLAINS. PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BOATERS ON HIAWASSE LAKE SHOULD MOVE TO SHORE NOW. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EDT TUE MAY 30 2006 TNZ073-074-301945- NORTH SEVIER-SEVIER SMOKY MOUNTAINS- 257 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM AFFECT GATLINBURG... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GATLINBURG. THIS STORM WAS NEARLY STATIONARY. VERY HEAVY RAINFALL...HAIL UP TO DIME SIZE...AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED IN GATLINBURG. THOSE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. PEOPLE IN SOUTHERN SEVIER COUNTY...INCLUDING THE CITIES OF GATLINBURG AND PIGEON FORGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IN ADDITION TO HAIL AND WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EDT TUE MAY 30 2006 TNZ073-074-301945- NORTH SEVIER-SEVIER SMOKY MOUNTAINS- 257 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM WILL AFFECT GATLINBURG... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GATLINBURG. THIS STORM WAS NEARLY STATIONARY. VERY HEAVY RAINFALL...HAIL UP TO DIME SIZE...AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED IN GATLINBURG. THOSE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. PEOPLE IN SOUTHERN SEVIER COUNTY...INCLUDING THE CITIES OF GATLINBURG AND PIGEON FORGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IN ADDITION TO HAIL AND WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 355 PM EDT TUE MAY 30 2006 TNZ101-102-302100- EAST POLK-WEST POLK- 355 PM EDT TUE MAY 30 2006 ...A STRONG THUNDERSTORM WILL AFFECT POLK COUNTY... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF DUCKTOWN....MOVING WEST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
506 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG PITTMAN CENTER 35.76N 83.39W
05/30/2006 SEVIER TN LAW ENFORCEMENT
TREE DOWN ON SHADY GROVE RD. JUST NORTH OF PITTMAN
CENTER. REPORTED BY SHERIFFS OFFICE.
0405 PM TSTM WND DMG GATLINBURG 35.72N 83.49W
05/30/2006 SEVIER TN UTILITY COMPANY
NUMEROUS TREES DOWN ON POWER LINES BETWEEN GATLINBURG AND
PITTMAN CENTER. REPORTED BY APPALACHIAN ELECTRIC.
&&
MEPThe Northeast Alabama radar (KHTX), 95 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509878.